3 doctors weighed in:

Is it true that proscar and avodart (dutasteride) may prevent some prostate cancers but can actually cause aggressive prostate cancers?

3 doctors weighed in
1 doctor agrees

In brief: Uncertain

There is some data suggesting that the cancers in patients on these drugs were higher grade.
However, since the rates of adverse outcomes were not significantly higher in those patients, it raises the possibility that these results might be skewed. One possibility is that reduction in the size of the prostate makes it easier to find these cancers even though they may not be caused by the treatment.

In brief: Uncertain

There is some data suggesting that the cancers in patients on these drugs were higher grade.
However, since the rates of adverse outcomes were not significantly higher in those patients, it raises the possibility that these results might be skewed. One possibility is that reduction in the size of the prostate makes it easier to find these cancers even though they may not be caused by the treatment.
Dr. Sean Williamson
Dr. Sean Williamson
Thank
Dr. Sewa Legha
Internal Medicine - Oncology

In brief: Yes , may be?

In fact they reduced the risk of developing prostate cancer.
But initial data suggested a potential to increase high grade cancers in some patients. Now, more recent update shows that overall, there is benefit and significant reduction in the risk of prostate cancer and there is no increase in risk of death as it was initially thought.

In brief: Yes , may be?

In fact they reduced the risk of developing prostate cancer.
But initial data suggested a potential to increase high grade cancers in some patients. Now, more recent update shows that overall, there is benefit and significant reduction in the risk of prostate cancer and there is no increase in risk of death as it was initially thought.
Dr. Sewa Legha
Dr. Sewa Legha
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
11 years in practice
16M people helped
Continue
111,000 doctors available
Read more answers from doctors